Test Quiz: Pharmacotherapy Of Arrhythmia

34 Questions | Total Attempts: 302

SettingsSettingsSettings
Please wait...
Heart Quizzes & Trivia

The heart is one of the major organs in the human body and its beating signifies whether or not it is not working as it should. If someone’s heartbeat becomes irregular it can be a sign Arrhythmia and may need to undergo pharmacotherapy. Do you wish to test your knowledge when it comes to pharmacotherapy of Arrhythmia? Take up this test and do that.


Questions and Answers
  • 1. 
    • A. 

      Nonautomatic cell, calcium

    • B. 

      Automatic cell, calcium

    • C. 

      Nonautomatic cell, sodium

    • D. 

      Automatic cell, sodium

  • 2. 
    The most common form of abnormal impulse conduction is reentry where instead of traveling down the heart in a normal fashion, the impulse begins to go in a circular motion. These types of reentry circuits often occur in areas with _____________.
    • A. 

      Atrial flutter

    • B. 

      Scar tissue due to MI

    • C. 

      Decreased sympathetic drive

    • D. 

      Heart block

    • E. 

      Lack of oxygen

  • 3. 
    In an automatic cell, there is a slow and gradual Phase 0 initiated by _______.
    • A. 

      Sodium

    • B. 

      Magnesium

    • C. 

      Potassium

    • D. 

      Calcium

  • 4. 
    The conduction time from the atria to the ventricles is the:
    • A. 

      P wave

    • B. 

      PR interval

    • C. 

      QRS complex

    • D. 

      T wave

    • E. 

      QT interval

  • 5. 
    Ventricular depolarization and repolarization are the:
    • A. 

      P wave

    • B. 

      PR interval

    • C. 

      QRS complex

    • D. 

      T wave

    • E. 

      QT interval

  • 6. 
    PSVT, A-fib, and sinus Brady/tachycardia are types of:
    • A. 

      Supraventricular arrhythmias

    • B. 

      Ventricular arrhythmias

    • C. 

      Conduction blocks

  • 7. 
    Which of the following are class IA drugs? (Check all that apply)
    • A. 

      Quinidine

    • B. 

      Lidocaine

    • C. 

      Procainamide

    • D. 

      Flecainide

    • E. 

      Disopyramide

  • 8. 
    Which of the following are class III agents?  (Select all that apply)
    • A. 

      Amiodarone

    • B. 

      Sotalol

    • C. 

      Propafenone

    • D. 

      Ibutilide

    • E. 

      Flecainide

  • 9. 
    • A. 

      A fib

    • B. 

      Heart block

    • C. 

      PSVT

    • D. 

      Angina

    • E. 

      Torsades

  • 10. 
    The ER physician wants to use a drug that slows conduction through the AV node, thus interrupting the reentry cycle and decreasing or slowing the ventricular rate. The drug of choice is ____________ given by IV push.
    • A. 

      Verapamil

    • B. 

      Sotalol

    • C. 

      Lidocaine

    • D. 

      Adenosine

    • E. 

      Quinidine

  • 11. 
    • A. 

      Verapamil or a Beta Blocker

    • B. 

      Verapamil or Lidocaine

    • C. 

      Quinidine or a Beta Blocker

    • D. 

      Quinidine or Lidocaine

  • 12. 
    A patient presents with the most common arrhythmia. It is due to a chaotic rhythm with multiple ectopic foci in atria firing randomly and multiple reentrant loops. His atrial rate is 350-600 bpm and his ECG shows no identifiable p wave. He has recently fainted. He has hypertension and heart failure already. What is his diagnosis?
    • A. 

      A fib

    • B. 

      V fib

    • C. 

      PSVT

    • D. 

      Heart block

  • 13. 
    This patient is at an increased risk of thrombotic stroke.
    • A. 

      True

    • B. 

      False

  • 14. 
    The physician tells you that she wants to slow the ventricular rate with AV nodal blocking drugs. What drugs are the best drugs to use in this Step 1 process?
    • A. 

      Adenosine, digoxin, and beta blocker

    • B. 

      Verapamil/diltiazem, beta blocker, and sotalol

    • C. 

      Digoxin, beta blocker, and verapamil/diltiazem

  • 15. 
    The nurse is wondering what Step 1 agent (digoxin, beta blocker, verapamil/diltiazem) would be the best choice for high sympathetic tone.
    • A. 

      Digoxin

    • B. 

      Beta blocker

    • C. 

      Verapamil/diltizem

  • 16. 
    • A. 

      Digoxin

    • B. 

      Beta blocker

    • C. 

      Verapamil/diltiazem

  • 17. 
    • A. 

      Class IA and Class II

    • B. 

      Class IA and Class III (ibutilide, dofetilide)

    • C. 

      Class IA and Class IV

  • 18. 
    The patient's daughter quickly darts through the ER door and tells you that the patient has been in A-fib for an unknown duration. What do you do?
    • A. 

      Anticoagulate now

    • B. 

      Cardiovert now

  • 19. 
    3 weeks pass. The patient has been successfully anticoagulated to prevent stroke as a result of the cardioversion procedure. You gave the patient a class IA or Class III agent (while monitoring the patient's QT interval because these drugs may cause Torsades). If cardioversion is successul you want to try to maintain normal sinus rhythm with what chronic antiarrhythmic drugs?
    • A. 

      Amiodarone or quinidine

    • B. 

      Amiodarone or sotalol

    • C. 

      Sotalol and quinidine

  • 20. 
    The patient walks into the pharmacy and said that he had read some really horrible things about amiodarone online. He wants to know which of the following are true about amiodarone: (select all that apply)
    • A. 

      It can cause pulmonary toxicity

    • B. 

      It can cause hepatoxicity

    • C. 

      It has a half-life of 53 days (it distributes to organs and fat)

    • D. 

      It can cause blue-gray skin discoloration/photosensitivity

    • E. 

      It can cause hypo/hyperthyroidism (40% iodine by weight)

  • 21. 
    You assured the patient that most of the side effects were not common, but he returns a few months later and tells you that his ophthalmologist found corneal microdeposits in his eye. What do you tell him?
    • A. 

      That can happen but vision changes are rare

    • B. 

      That's not from the amiodarone

  • 22. 
    The patient said his doctor warned him that amiodarone can increase digoxin serum levels by 70% but it also doubles the effects of another medication. What medication?
  • 23. 
    Which indicates a CHADS2 scoring of 2 points (making the patient high risk). (Select all that apply.)
    • A. 

      Prior stroke

    • B. 

      Diabetes

    • C. 

      Hypertension

    • D. 

      TIA

    • E. 

      Systemic embolism

  • 24. 
    • A. 

      True

    • B. 

      False

  • 25. 
    A 65-year old Afib patient with diabetes presents to the doctor's office.  According to CHADS2 should she receive anticoagulation therapy or antiplatelet therapy?
    • A. 

      No

    • B. 

      Yes, warfarin

    • C. 

      Yes, aspirin

    • D. 

      Yes, warfarin or aspirin

  • 26. 
    A patient presents to the pharmacy asking you about premature beats. You tell her that we all have isolated premature beats, they are usually short-lived, and we don't do anything about them. She tells you that her VPCs last for several minutes, she has at least 3 or more VPCs in a row, and her heartbeat is greater than 100 bpm. She feels lightheaded. You tell her to call her doctor because she probably has V-Tach and is at risk for sudden cardiac death. Her options for treatment are an automatic implantable cardiac defibrillator and several different drugs. What is the drug of choice?
    • A. 

      Lidocaine

    • B. 

      Propafenone

    • C. 

      Digoxin

    • D. 

      Sotalol

    • E. 

      Amiodarone

  • 27. 
  • 28. 
    A patient tells you that he is having ringing in his ears. Which drug that he is currently taking is likely to cause this?
    • A. 

      Procainamide

    • B. 

      Digoxin

    • C. 

      Mexiletine

    • D. 

      Quinidine

    • E. 

      Amiodarone

  • 29. 
    Which drug may cause lupus?
    • A. 

      Quinidine

    • B. 

      Procainamide

    • C. 

      Amiodarone

  • 30. 
    Which drug causes nausea that may be minimized by taking it with food to delay gastric emptying and slow absorption rate? Key drug interactions are CYP450 enzyme inhibitors or inducers.
    • A. 

      Amiodarone

    • B. 

      Digoxin

    • C. 

      Quinidine

    • D. 

      Mexiletine

  • 31. 
    Class IA and Class III drugs may cause Torsades.
    • A. 

      True

    • B. 

      False

  • 32. 
    Which drug has a half-life of 53 days, and also has alpha, beta, and calcium channel blocking activity?
    • A. 

      Amiodarone

    • B. 

      Digoxin

    • C. 

      Quinidine

    • D. 

      Procainamide

  • 33. 
    Quinidine doubles digoxin serum levels, but __________ increases digoxin levels by 70%.
  • 34. 
    Verapamil/Diltiazem is useful for supraventricular arrhythmias only.
    • A. 

      True

    • B. 

      False